Create Account | Sign In: Author or Forum

Search Symptoms

Category: Neurology | Oncology | FYI

Back to Health News

Health Tip: Symptoms of Neuropathy Caused By Chemo

Last Updated: January 30, 2019.

(HealthDay News) -- Chemotherapy drugs can cause peripheral neuropathy, a set of symptoms caused by damage to nerves that control the sensations and movements of the arms, legs, hands and feet.

The American Cancer Society mentions these sensations that indicate possible neuropathy:

  • Tingling, or a "pins and needles" feeling.
  • A burning or warm feeling.
  • Numbness, weakness, discomfort or pain.
  • Less ability to feel hot and cold.

Chemotherapy-induced peripheral nerve damage can cause significant pain and can affect your ability to walk, write, button your shirt or pick up things, the society says. It can last for weeks, months or even years after treatment.


Previous: Does Fish Oil Help Control Asthma? Not So Much, Study Finds Next: Health Tip: Safely Remove a Splinter

Reader comments on this article are listed below. Review our comments policy.


Submit your opinion: